MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15
Medical Device Problem Codes Gas/Air Leak (2946); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via clinical trial (b)(4) during a microwave ablation of soft tissue liver lesions the patient experienced a subcutaneous emphysema.The relationship to study device is probable.The relationship to the study procedure is possible.No treatment was necessary.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/24/2023.D4 batch #: unknown.Additional information was requested and the following was obtained: 1.Where was the tumor location? the ablations form in edc says this was in segment viii, but please confirm.It is confirmed that the tumor was located in segment viii.2.What was the probe insertion approach? probe was placed using ct guidance and adequate placement was confirmed with non-con ct.3.Was any hydro dissection technique used? the ablation procedure form in edc says hydro dissection was not used, but please confirm.It is confirmed that no hydro dissection was used.4.When was the subcutaneous emphysema detected? se was detected immediately after tissue lock of probe and was confirmed with non-con ct (see more details from dr.(b)(6) above).5.Was there any device abnormality or issue identified on the probe after use? no obvious probe issues were observed at any time during testing or after the procedure (see more details from dr.(b)(6) above) 6.Was there any patient treatment? the ae form in edc says that no, intervention/treatment occurred, but please confirm.Confirmed there was no patient treatment indicated as this is not clinically significant and resolves on its own.I reviewed dr.'s response regarding the subcutaneous emphysema identified during the procedure for subject 215 and directly discussed it with him as well today, at the conversation at which you were present.He indicated that: 1.The microwave antenna tested as ¿normal¿, i.E.Functional without evident abnormalities in the liquid bath during the procedure just prior to insertion.The antenna was placed, without incident, under ct guidance.2.The subcutaneous gas (emphysema) was noted during the tissue-loc initiation.Dr.(b)(6) promptly stopped the tissue lock.3.That soft tissue emphysema led to no clinical consequences.Thus, he and i agree that this is a device malfunction, despite normal tabletop testing¿a malfunction that led to no clinical consequence to the patient.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/17/2023.Additional information was obtained: the patient has recovered/resolved from the subcutaneous emphysema.Call home did not reveal any issues or errors.No device will be returned to neuwave for further investigation.The potential cause is unknown.A search of nonconformities (ncs) was performed for lot: ml22067835.There were no observed nonconformities for this lot.Manufacture date: 6/1/2022, expiration date: 2/28/2026.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key17379937
Report Number3008769756-2023-00027
Device Sequence Number14998136
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public853719006395
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15
Device Lot NumberML22067835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale